Like many of you, I have had a number of blood tests throughout this illness. Everything usually comes back within the normal range or close to it with the exception of glucose and insulin due to my suspected reactive hypoglycemia. I went to a holistic Dr a few weeks ago and he did a number of vitamin and mineral tests. The results came back with a few abnormailities: Magnesium was low (3.6 mg/dL; range is 4 - 6.4), which was predicted. I had already begun 400 mg magenesium citrate supplements so we will continue. One of the other findings has both he and I perplexed. My Vitamin B6, B7, and B12 are all very high. My B6 was 102 ng/mL (range is 2.1 -21.7); B7 was 4471.5 pg/mL (range is 221.0 - 3004.0); and B12 was 1716 pg/mL (range is 200-1100). More interestingly, my B6 was double what it was a month ago, although that was done while I was fasting. I take absolutely no B supplements. I take a multivitamin that does have 100% of the Bs but not more. I did some research and really couldn’t find anything for too much B vitamins. He is wondering whether my body is unable to process/utilize the B vitamins but he can’t give me anything further. Does anyone else have high B levels (I know al lot of you have low Bs) and any idea what could cause this and whether it is related to this horrible condition? Many thanks. Ben
Sorry I cannot be any help - I’m not familiar with that. Have you decided to try another med? I wish you all the best.
Hi Lisa, yes, I started low dose Lexapro on Sunday. I am going to post a new thread on it. I hope know you are struggling and I have been sending good vibes your way…I wish you the best. Ben
Please keep us posted as to what you find out about the levels discussed. I would be interested to know what they mean and what the doctor who gave you the test feels like you should do about them.
This is my only thought with regard to your high B levels. The B vitamins are water soluble and the body shoud do a good job of excreting excesses via your kidneys. How is your kidney function (BUN/Cr)? Certainly excesses could account for peripheral neuropathies, nausea, and dizziness. I wonder if you should stop taking your mulitvitamin for a bit.
What does your doc say?
Thanks Lisa. My Bun/Creatine ratio was “not applicable” – it says that it is not reported if it is within the normal limits. My Urea Nitrongen was 14 mg/dL (range is 7 -25) and my Craetine was .93 mg/dL (range .78 - 1.34). I like your advice to stop the multivitamin for a while and see. My Dr was not sure what to make of it either…a little disappointing! Ben